Illinois, 2013

Hail in Illinois, April 29, 2013

April 29, 2013 · NWS DVN · 2 events in 2 counties and zones

A cold front sparked a few showers and thunderstorms just north and south of the Highway 20 corridor on April 29th. Ahead of the front, temperatures in the upper 70s and lower 80s were found across Eastern Iowa, Northwest Illinois and Northeast Missouri, as strong south winds brought warm air into the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

A cold front sparked a few showers and thunderstorms just north and south of the Highway 20 corridor on April 29th. Ahead of the front, temperatures in the upper 70s and lower 80s were found across Eastern Iowa, Northwest Illinois and Northeast Missouri, as strong south winds brought warm air into the region. One storm was severe in Northwest Illinois producing quarter sized hail in Menominee, IL.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 29, 11:57 AM CST, 32 minutes earlier.

Area forecast discussion, Apr 29, 11:57 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1257 PM CDT MON APR 29 2013

.SYNOPSIS...
ISSUED AT 347 AM CDT MON APR 29 2013

WEAKENING SFC FRONTAL ZONE EXTENDS FROM WESTERN WISCONSIN THROUGH
NORTHWEST IOWA AND INTO OKLAHOMA EARLY THIS AM. BAND OF ELEVATED
CONVECTION WAS OCCURRING FROM PORTIONS OF WISCONSIN INTO NORTHERN
IOWA NEAR 850 MB FRONTAL ZONE ALSO AIDED BY MID LEVEL SHORTWAVE
AND UPPER LEVEL DIFLUENCE. ANOTHER BATCH OF ELEVATED SHOWERS WAS
LOCATED FURTHER WEST INTO SOUTH DAKOTA BEING ASSISTED BY SECONDARY
MID LEVEL SHORTWAVE AND SOME UPPER DIVERGENCE FROM RIGHT ENTRANCE
REGION OF 300 MB JET STREAK. ACROSS OUR AREA... TRANQUIL CONDITIONS
PREVAIL ATTIM AS HIGH PRESSURE SLIDING EAST. DEVELOPING SOUTH WINDS
YIELDING MILDER CONDITIONS THIS AM... WITH TEMPS MAINLY IN THE 50S
WHICH IS ABOVE NORMAL LOWS FOR THE DATE (42-47F).

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 347 AM CDT MON APR 29 2013

CHALLENGING FORECAST WITH RESPECT TO EVOLUTION OF CONVECTION AND
SUBSEQUENT PCPN CHCS AND SEVERE POTENTIAL... AND IMPACTS ON HIGH
TEMPS.

MAIN CHALLENGE IS LOW LEVEL MOISTURE AND STEMS FROM NAM/GFS/SREF
WHICH ARE 3-6+ DEGS HIGHER ON SFC DEWPTS THIS AFTN... AND
GENERALLY SUGGEST DEWPT 60-65F BY 00Z. AS RESULT... FCST SOUNDINGS
FROM THESE MODELS SHOW MINIMAL CONVECTIVE INHIBITION AND ERUPT
STORMS ALONG/AHEAD OF WEAKENING FRONTAL ZONE FROM MID AFTN THROUGH
THIS EVE WITH POTENTIAL UPSCALE GROWTH TO MCS... WITH ATTENDANT
SEVERE THREAT GIVEN DEGREE OF MOD/HIGH INSTABILITY AND SHEAR.
TO FIND 60 DEG DEWPTS EARLY THIS AM YOU HAVE TO GO INTO SOUTHERN
OKLAHOMA AND EVEN THEN JUST A FEW SITES... AS MORE WIDESPREAD 60+
DEG DEWPTS SOUTH TX TO LOUISIANA GULF COAST... AND WITH ONLY MODERATE
SOUTHWESTERLY LOW LEVEL JET (~30 KTS) INTO THIS EVE I HAVE CONCERNS
THAT THIS DEEPER LOW LEVEL MOISTURE WILL NOT MAKE IT THIS FAR NORTH
AS SUGGESTED BY NAM/SREF/GFS... AND FAVORING BLEND OF UKMET AND
ECMWF WHICH SUPPORT WIDESPREAD MID/UPPER 50S ON DEWPTS. THUS...
INSTEAD OF ML MUCAPE OF 1500-3000+ K/JG FROM NORTH TO SOUTH...
UKMET AND ECMWF WOULD SUPPORT ROUGHLY 500-1500 J/KG. BOTTOM LINE
IS WILL HAVE TO WATCH EVOLUTION OF LOW LEVEL MOISTURE TODAY AS IT
WILL HAVE BIG IMPACT NOT ONLY ON SEVERE POTENTIAL BUT ALSO
COVERAGE OF CONVECTION. FOR NOW... POPS IN SLIGHT CHC TO CHC
CATEGORY WITH MAIN EMPHASIS FOR ANY CONVECTION TODAY PRIMARILY
ACROSS OUR NORTHERN CWA WITH TRAILING EDGE OF ASCENT FROM PASSING
MID LEVEL SHORTWAVE INTO THE GREAT LAKES. TONIGHT... SECONDARY
WAVE CURRENTLY OVER SOUTH DAKOTA TO SLIDE EAST AND WITH BROAD
SOUTHWESTERLY LOW LEVEL JET INCREASING TO 40-50 KTS BY LATE
EVE/OVRNGT WILL SEE CONTINUED CHC OF STORMS NORTH OF WARM ELEVATED
MIXED LAYER OR MAINLY N/NE OF WASHINGTON-BURLINGTON-MACOMB LINE AS
IT APPEARS ATTIM. FAVORING THE LESS MOIST AND UNSTABLE UKMET/ECMWF
FOR ONLY ISOLATED LARGE HAIL RISK WITH ANY CONVECTION... BUT AGAIN
SEVERE RISK SUBJECT TO CHANGE DEPENDING ON EVOLUTION OF BL
MOISTURE. HIGHS TDY WILL BE DEPENDENT ON CONVECTIVE TRENDS. FOR
NOW IT APPEARS AT LEAST MORE DEBRIS CLOUDINESS WILL FAVOR COOLEST
READINGS IN NORTH WITH RANGE OF 67-72F... WHILE FAR SOUTH WITH THE
MOST SOLAR INSOLATION AND MIXING TO NEAR 850 MB SHOULD BE IN RANGE
OF 77-81F. LOWS TONIGHT MILD WITH SOUTHERLY WINDS WITH
DECAYING/FRONTOLYTIC BOUNDARY AND SIDED NEAR WARM SIDE OF GUIDANCE
WITH LOWS MAINLY UPPER 50S/LOWER 60S.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 347 AM CDT MON APR 29 2013

ACTIVE AND CHALLENGING WEATHER CONTINUES WITH INITIAL FOCUS ON VERY
WARM TEMPERATURES AND POSSIBLE SEVERE STORMS TUESDAY AND WEDNESDAY...THEN
EXTENDED PERIOD OF COLD RAIN AS UPPER LEVEL LOW SETS UP SHOP OVER
THE CENTRAL U.S. INTO NEXT WEEKEND.

00Z GFS...ECMWF...AND CONTINUE TO DEPICT A SLOWER PROGRESSION OF THE
COLD FRONT COMPARED A SOMEWHAT FASTER CANADIAN AND MUCH FASTER WRF.
THIS SLOWER CAMP LOOKS MORE REASONABLE CONSIDERING THE AMPLIFYING
UPPER LEVEL PATTERN AND SW FLOW ALOFT. THIS AMPLIFICATION TAKES
PLACE AS A TROUGH FORMS OVER THE ROCKIES WHILE A RIDGE BUILDS
DOWNSTREAM OVER THE APPALACHIANS. THE FORECAST IS THUS MAINTAINED
CLOSER TO THE SLOWER...CONSISTENT MODEL BLEND...WHICH WILL FAVOR THE
COLD FRONT PUSHING THROUGH WEDNESDAY...RESULTING IN ANOTHER VERY
MILD DAY OVER AT LEAST THE EAST. FORECAST CONFIDENCE BEYOND
WANES...ESPECIALLY TOWARD THE WEEKEND WHEN THE UPPER TROUGH THAT
DEVELOPS AROUND FRIDAY OVER THE CENTRAL OR SOUTHERN PLAINS MEANDERS
OVER THE CENTRAL U.S. AS A BLOCKING PATTERN DEVELOPS DOWNSTREAM.

TUESDAY...MCS TOOLS AND MODEL QPF FIELDS HINT THAT ISOLATED TO
WIDELY SCATTERED ELEVATED SHOWERS AND THUNDERSTORMS THAT MAY DEVELOP
IN THE 40 TO 50 KT NOCTURNAL JET MAY BE ON-GOING AT SUNRISE OVER
ESPECIALLY THE CENTRAL AND SOUTH. IF ANYTHING DEVELOPS...IT WOULD
LIKELY BE IN A DISSIPATING PHASE AS THE MOISTURE FEED DRIES OUT AND
HAVE THUS CARRIED ONLY SLIGHT CHANCE POPS FOR THE MORNING PERIOD. THE
POTENTIAL FOR ADDITIONAL CONVECTION THROUGH THE DAY LOOKS LIMITED AS
THE FRONT REMAINS WELL TO THE WEST AND A CAPPING ELEVATED MIXED
LAYER WILL LIKELY OVERSPREAD THE AREA IN THE DEEP PREFRONTAL SW
FLOW. WILL CONTINUE TO UNDERCUT THE MAGNITUDE OF LOW LEVEL MOISTURE
RETURN SHOWN BY THE AMERICAN MODELS. SHOULD STILL SEE DEWPOINTS
CLIMB INTO THE 50S TO NEAR 60...WHILE SURFACE TEMPERATURES WARM WELL
INTO THE 80S. THE COMBINATION OF MODEST MUCAPE AND LOW LEVEL SHEAR
WOULD BE SUFFICIENT FOR SEVERE STORMS IF THERE WAS A TRIGGER OR
WEAKENING OF THE CAP...WHICH IS NOT EXPECTED. SPC SEVERE OUTLOOK HAS
A SLIGHT RISK ON DAY 2 FOR ROUGHLY THE NW HALF OF THE FORECAST
AREA...BUT AT THIS TIME...THIS APPEARS TO BE BASED ON THE
POSSIBILITY OF A FASTER FRONTAL PROGRESSION CLOSER TO THE WRF.
COUNTING ON THE FRONT STAYING WELL TO THE WEST TUESDAY INTO TUESDAY
NIGHT...HAVE KEPT THUNDERSTORM CHANCES LIMITED TO THE FAR NW...WITH
AN OTHERWISE WARM...DRY AND BREEZY DAY.

WEDNESDAY...THE ADVANCING UPPER TROUGH WILL SWEEP THE FRONT THROUGH
IN THE AFTERNOON. THUNDERSTORMS SHOULD BE MORE ORGANIZED ALONG AND
BEHIND THIS BOUNDARY AND CANNOT RULE OUT SEVERE STORMS...ESPECIALLY
ALONG AND EAST OF THE RIVER...WHERE BASED ON CURRENT TIMING...
TEMPERATURES SHOULD RECOVER BACK INTO THE 70S TO POSSIBLY LOWER 80S.
THE NW WILL SEE STEADY TO FALLING TEMPERATURES AFTER MORNING HIGHS
IN THE 60S.

WEDNESDAY NIGHT THROUGH FRIDAY...HAVE KEPT AN EXTENDED PERIOD OF
LIKELY POPS FOR RAIN AS THE UPPER LOW FORMS WITH A SURFACE
REFLECTION ALONG THE BOUNDARY DEVELOPING OVER THE OHIO RIVER AND
THEN ROTATING NORTH AND THEN BACK NW INTO THE FORECAST AREA. THE GFS
AND ECMWF HAVE NEGATIVE CELSIUS 850 MB TEMPERATURES ADVANCING INTO
THE FAR WEST THU NIGHT INTO FRIDAY WITH SOUNDINGS FAVORING WET SNOW.
CONSIDERING THE POOR CONTINUITY IN THESE PERIODS...HAVE LEFT OUT THE
MENTION OF SNOW FOR NOW. MODEL QPF TOTALS FOR WED THROUGH FRI
SUGGEST WIDESPREAD 1 TO 3 INCHES POSSIBLE FOR THIS EVENT...IN AN EAST
TO WEST GRADIENT...WHICH IS NOT UNREASONABLE GIVEN THE LONG EVENT
DURATION AND FEED OF AT LEAST MODERATE MOISTURE LEVELS FROM THE
GULF. DIURNAL TEMPERATURE RANGES WILL BE LIMITED WITH HIGHS IN THE
40S TO POSSIBLY LOWER 50S AND LOWS IN THE UPPER 30S TO LOWER 40S THU
AND FRI.

OVER THE WEEKEND...MODELS KEEP THE UPPER LEVEL LOW OVER THE REGION
IN SOME FASHION FAVORING CONTINUED COOL AND DAMP WEATHER. ANY
ADDITIONAL RAINFALL AMOUNTS SHOULD BE MAINLY LIGHT AS THE OCCLUDED
SYSTEM SEPARATES FROM THE FEED OF GULF MOISTURE. MODEL BLEND POPS
ARE IN A LOW CONFIDENCE SLIGHT TO LOW END CHANCE RANGE DUE  TO
DIFFERING DEPICTIONS OF A POSSIBLE DRY SLOT ROTATING INTO THE UPPER
SYSTEM. AS THE SYSTEM WEAKENS AND THE AIRMASS MODIFIES...
TEMPERATURES SHOULD RETURN TO AT LEAST THE 50S FOR HIGHS WHILE
OVERNIGHT LOWS ARE KEPT IN A RANGE FROM THE MID 30S TO MID 40S. THIS
WOULD STILL BE ROUGHLY 10 TO 20 DEGREES BELOW EARLY MAY CLIMO.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1249 PM CDT MON APR 29 2013

FOLLOWING FROM THE EARLIER SHORT TERM DISCUSSION...CONCERNS REMAIN
REGARDING THUNDERSTORM CHANCES THIS AFTERNOON AND EVENING. SINCE
CHANCES ARE LOW...HAVE DECIDED TO KEEP MENTION OF THUNDER OUT OF
THE TAFS AT THIS TIME...THOUGH CID AND DBQ WOULD BE AT HIGHEST
RELATIVE RISK GIVEN THEIR PROXIMITY TO SURFACE BOUNDARY WHICH
COULD BE A TRIGGER FOR STORMS. WILL MONITOR CLOSELY FOR ANY
CHANGES AND AMEND ACCORDINGLY.

LOW-LEVEL JET DEVELOPS TONIGHT BUT IT APPEARS THE SURFACE WARM
FRONT WILL LIFT NORTH. LINGERING STATIONARY BOUNDARY WILL BE
GENERALLY PARALLEL TO THE LOW-LEVEL JET...SO DEVELOPMENT OF
THUNDERSTORMS IS CERTAINLY POSSIBLE THOUGH NOT A GIVEN TONIGHT
EITHER.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...05
SHORT TERM...05
LONG TERM...SHEETS
AVIATION...WOLF
Hazardous weather outlook, Apr 29, 3:41 AM CST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
441 AM CDT MON APR 29 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-300945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
441 AM CDT MON APR 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS...MAINLY NORTH OF INTERSTATE
80 TODAY... AND OVER MUCH OF THE OUTLOOK AREA TONIGHT. AN
ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL WILL BE POSSIBLE
MAINLY TONIGHT. THE STORM PREDICTION CENTER HAS MUCH OF THE
OUTLOOK AREA IN A SLIGHT RISK. HOWEVER...THIS IS A CONDITIONAL
RISK OF SEVERE WEATHER THAT WILL BE LARGELY DEPENDENT ON THE
MAGNITUDE OF LOW LEVEL MOISTURE. IF SURFACE DEWPOINTS CAN REACH
INTO THE 60S THEN THERE WOULD BE A RISK OF MORE ORGANIZED SEVERE
WEATHER LATE THIS AFTERNOON AND EVENING AHEAD OF A WEAKENING
FRONTAL BOUNDARY...WITH DAMAGING WINDS AND LARGE HAIL BEING THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...THE STORM PREDICTION CENTER HAS A PLACED A SLIGHT RISK
FOR SEVERE STORMS OVER THE OUTLOOK AREA NORTHWEST OF A LINE FROM
FAIRFIELD IOWA TO STOCKTON ILLINOIS. ISOLATED STORMS WILL BE
POSSIBLE IN THIS AREA AHEAD OF A SLOW MOVING COLD FRONT...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS.

WEDNESDAY...THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE OUTLOOK
AREA AS THE COLD FRONT PUSHES EAST. SOME OF THESE STORMS COULD
POSSIBLY BE SEVERE...ESPECIALLY EAST OF THE MISSISSIPPI RIVER IN
THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Apr 29, 11:39 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1239 PM CDT MON APR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     HAIL             2 NW DUBUQUE            42.53N 90.72W
04/29/2013  E0.75 INCH       DUBUQUE            IA   TRAINED SPOTTER

            1/2 INCH TO 3/4 INCH HAIL. TIME ESTIMATED BASED ON RADAR.

&&

TEO
Local storm report, Apr 29, 11:51 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1251 PM CDT MON APR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     HAIL             SCALES MOUND            42.48N 90.25W
04/29/2013  M0.50 INCH       JO DAVIESS         IL   PUBLIC

            VIA SOCIAL MEDIA.

&&

TEO
Special weather statement, Apr 29, 12:02 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
102 PM CDT MON APR 29 2013

ILZ002-291900-
STEPHENSON-
102 PM CDT MON APR 29 2013

...STRONG THUNDERSTORM APPROACHING STEPHENSON COUNTY...

AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF WINSLOW...OR 13 MILES SOUTH OF
DARLINGTON...MOVING EAST AT 40 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  WINSLOW AROUND 115 PM CDT...
  6 MILES NORTH OF DAKOTA AROUND 135 PM CDT...
  DAVIS AND ROCK CITY AROUND 140 PM CDT...

PENNY SIZE HAIL...BRIEF HEAVY RAIN...IS LIKELY WITH THIS STORM.

LAT...LON 4250 8940 4236 8940 4241 8992 4251 8993
TIME...MOT...LOC 1802Z 274DEG 36KT 4250 8996

08
Local storm report, Apr 29, 12:04 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
104 PM CDT MON APR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             WARREN                  42.49N 89.99W
04/29/2013  E0.50 INCH       JO DAVIESS         IL   LAW ENFORCEMENT

&&

DMD
Local storm report, Apr 29, 12:08 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
108 PM CDT MON APR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HAIL             5 S AURORA              42.55N 91.73W
04/29/2013  E1.50 INCH       BUCHANAN           IA   TRAINED SPOTTER

            MOSTLY PEA SIZE HAIL WITH A FEW STONES AS LARGE AS PING
            PONG BALLS. CORRECTION TO TIME AND LOCATION BASED ON
            RADAR.

&&

RAYW
Local storm report, Apr 29, 12:17 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
117 PM CDT MON APR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     HAIL             1 ESE NORA              42.46N 89.93W
04/29/2013  E0.50 INCH       JO DAVIESS         IL   TRAINED SPOTTER

&&

GROSS

The radar

The Milwaukee radar (KMKX), 105 km away, was scanning. The volume nearest the first event began at 18:27 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Stephenson

When
April 29, 12:29 PM CST
Where
Stephenson County, 0.51 mi W of Orangeville
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
42.470, -89.640

Hail, Jo Daviess

When
April 29, 7:42 PM CST
Where
Jo Daviess County, 4.84 mi N of Menominee
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
42.490, -90.530

Quarter sized hail fell in Menominee, IL around 842 pm CDT April 29.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441891, 441890.